Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having irregular period and gaining weight. Not cured by medicine. Safe remedy?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
hi, this is XXXXXXX
i m having irregular periods,
i consulted a doctor n ws taking XXXXXXX -35 tablets since may 2012, now i stopped taking it from feb 2013.
in march i got my period on time but it lasted for one day only.. n that too very less (spoting).
m putting on weight inspite of taking regular exercise n healthy food.. plz help.
I m married since one year n 3 mnths .
Posted Sat, 20 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 24 minutes later
Thanks for the query.
The bleeding you had could be withdrawal bleeding.
Usually withdrawal bleeding can be less in quantity compared with normal menstrual flow.
You observe the next menstrual cycle. If it comes on expected date and if the flow is normal no need to worry.
If not, you once again undergo ultrasound to estimate the present status of the PCOD.
If the problem is still persisting, check for insulin levels once.
If the insulin levels are elevated you need to take insulin sensitizers along with contraceptive pills for regularization of the cycles.
And also check for thyroid profile once.
Increase the time period of exercise to maintain the adequate weight.
If you are planning for pregnancy you have to stop the contraceptive pills and have to go for ovulation induction.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Having irregular period and gaining weight. Not cured by medicine. Safe remedy? 39 minutes later
thanx , i want to knw about insulin sensitizers?
how they will help in my case.
my thyroid level n blood sugar levels are normal.
apart from dis from 2010 october till october 2011 i was having prolonged periods almost for the month.
after that till monts i took contraceptive pills n then i stopped forr three months again i satrted from may 2012 as i have alredy stated.
Answered by Dr. Sree Gouri SR 17 hours later
Insulin resistance can be seen in PCOD sometimes.
So when the insulin sensitizers like metformin etc are used along with hormonal pills they will help in curing the PCOD .
According to your previous history there is possibility of hormonal imbalance in your case, that can be due to PCOD.
If the contraceptive pills course cured your PCOD problem, possibly you will get regular periods from now-onwards.
So you watch the next cycle and decide as I told previously.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor